Alert archive / Utah / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Grand Junction, CO

June 11, 2015San Juan County, Utah

NWS Grand Junction, CO issued this flash flood warning at Jun 11, 2015, 1:03 AM MDT for San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2015, 1:03 AM MDT (07:03 UTC)
Expired
Jun 11, 2015, 4:00 AM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

County San Juan County, UT

The radar

The Cedar City radar (KICX), 221 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 7.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WGUS55 KGJT 110703
FFWGJT
UTC037-111000-
/O.NEW.KGJT.FF.W.0003.150611T0703Z-150611T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
103 AM MDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN JUAN COUNTY IN SOUTHEASTERN UTAH...

* UNTIL 400 AM MDT
    
* AT 101 AM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A LINE OF THUNDERSTORMS PRODUCED HEAVY RAIN FROM NATURAL BRIDGES 
  NATIONAL MONUMENT TO LAKE POWELL. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FRY CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3739 11069 3745 11053 3762 11053 3768 11038
      3773 10977 3736 10976 3730 11007 3733 11020
      3731 11014 3729 11012 3726 11026 3732 11020
      3732 11043 3726 11058 3720 11054 3725 11060
      3718 11063 3726 11060 3730 11069

$$

JOE
2 follow-up statements
525 
WGUS75 KGJT 110828
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
228 AM MDT THU JUN 11 2015

UTC037-111000-
/O.CON.KGJT.FF.W.0003.000000T0000Z-150611T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-
228 AM MDT THU JUN 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR
SOUTHWESTERN SAN JUAN COUNTY...

AT 227 AM MDT...HEAVY RAIN FROM EARLIER THUNDERSTORMS HAD ENDED.  
HOWEVER...FLASH FLOODING IS STILL POSSIBLE AS RAIN FROM THESE 
THUNDERSTORMS ENTER SLOT CANYONS AND ARROYOS.  SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING INCLUDE... FRY CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3739 11069 3745 11053 3762 11053 3768 11038
      3773 10977 3736 10976 3730 11007 3733 11020
      3731 11014 3729 11012 3726 11026 3732 11020
      3732 11043 3726 11058 3720 11054 3725 11060
      3718 11063 3726 11060 3730 11069

$$

TGR
075 
WGUS75 KGJT 110953
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 AM MDT THU JUN 11 2015

UTC037-111003-
/O.EXP.KGJT.FF.W.0003.000000T0000Z-150611T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-
353 AM MDT THU JUN 11 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN JUAN COUNTY WILL
EXPIRE AT 400 AM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3739 11069 3745 11053 3762 11053 3768 11038
      3773 10977 3736 10976 3730 11007 3733 11020
      3731 11014 3729 11012 3726 11026 3732 11020
      3732 11043 3726 11058 3720 11054 3725 11060
      3718 11063 3726 11060 3730 11069

$$

TGR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 11:41 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 10, 11:41 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1141 PM MDT WED JUN 10 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 322 PM MDT WED JUN 10 2015

WIDESPREAD RAIN SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING AS THE REMNANTS OF TROPICAL STORM BLANCA
REMAIN OVER THE AREA. AS A RESULT WE HAVE A VERY MOIST AIR MASS
OVER WESTERN CO AND EASTERN UT WITH PRECIPITABLE WATER VALUES
AROUND OR EVEN ABOVE 1 INCH. THIS MORNING'S KGJT 12Z SOUNDING
SHOWED 1.08 INCH WHICH IS NEAR RECORD OR POSSIBLY ABOVE RECORD. A
LOW PRESSURE TROUGH MOVING ONSHORE OVER SOUTHERN TO CENTRAL CA
TODAY WILL MOVE OVER THE GREAT BASIN TONIGHT...AND KEEP A MOIST
SOUTHWEST FLOW OVER THE REGION. MODELS SHOW PW VALUES WILL REMAIN
HIGH OVERNIGHT AND BEYOND WITH VALUES FROM 0.75 INCH TO 1.0 INCH.
AT TIMES RAIN MAY BECOME HEAVY...ESPECIALLY ASSOCIATED WITH ANY
THUNDERSTORMS THAT DEVELOP. BY LATE TONIGHT RAIN INTENSITY WILL
DIMINISH...BUT SHOWERS WILL REMAIN NUMEROUS ACROSS MUCH OF THE
AREA.

ANOTHER ACTIVE DAY IN STORE THURSDAY AS THE SOUTHERN CALIFORNIA
SYSTEM MOVES OVERHEAD AS AN OPEN WAVE TROUGH. REMNANTS OF TROPICAL
STORM BLANCA WILL LINGER WITH PRECIPITABLE WATER LEVELS (PW)
PERSISTING NEAR 1 INCH. DEEP MOISTURE COMBINED WITH JET LEVEL
DIVERGENCE/DIFLUENCE SUPPLIED BY A 70 KT JET MOVING THROUGH THE
BASE OF THE TROUGH COMBINED WITH LAPSE RATES MADE STEEPER BENEATH
THE COLD CORE OF THE SYSTEM POINTS TO FAIRLY WIDESPREAD RAIN AND
EMBEDDED THUNDERSTORMS. EXPECT STEERING WINDS WILL BE LIGHTER
BENEATH THE SYSTEM/S CENTER RESULTING IN SLOW CELL MOVEMENT WHILE
DEEP MOISTURE SIGNALS EFFICIENT RAIN PRODUCING THUNDERSTORMS.
SATURATED SOILS AND STREAMS SWOLLEN FROM SNOW MELT/ANTECEDENT
RAINFALL COMBINED WITH STRONG LIKELIHOOD OF SLOW MOVING HEAVY RAIN
PRODUCING STORMS SIGNIFICANTLY RAISES THE POTENTIAL FOR FLASH
FLOODING THROUGH THURSDAY EVENING ACROSS THE SOUTHERN TWO-THIRDS
OF THE FORECAST AREA. CONSEQUENTLY...WILL CONTINUE THE FLASH FLOOD
WATCH ALREADY IN PLACE. MOIST...CLOUDY CONDITIONS WITH COOLER 7H
TEMPERATURES OVERHEAD WILL LEAD TO AFTERNOON HIGHS FROM 10 TO 15
DEGREES BELOW SEASONAL NORMS.

AS DIURNAL COOLING EASES AND THE MAIN BODY OF THE PACIFIC STORM
SYSTEM SLIDES EAST LATE THURSDAY EVENING AND OVERNIGHT...EXPECT
SHOWERS WILL DECREASE SIGNIFICANTLY. HOWEVER...EXPECT A FEW
SHOWERS WILL LINGER ALONG THE CONTINENTAL DIVIDE THROUGH SUNRISE
FRIDAY. OVERNIGHT LOWS WILL BE RIGHT AROUND NORMAL.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 322 PM MDT WED JUN 10 2015

THE PACIFIC SYSTEM STALLS OVER NORTHEAST COLORADO FRIDAY WHICH
WILL ALLOW MOISTURE TO CONTINUE CIRCULATING OVER THE AREA. PW
VALUES DECREASE A BIT AND LITTLE DYNAMIC FORCING INDICATED.
CONSEQUENTLY...LOOKING AT MAINLY DIURNALLY DRIVEN ACTIVITY
FAVORING THE HIGHER TERRAIN FRIDAY AFTERNOON/EVENING. CANNOT RULE
OUT LOCALIZED FLOODING FROM STRONGER STORM CELLS BUT DON/T FEEL
WATCH IS WARRANTED AT THIS POINT. TROUGHINESS REMAINS SATURDAY
SO EXPECT UNSETTLED CONDITIONS TO CONTINUE. A DRIER SOUTHWEST FLOW
SETS UP EARLY NEXT WEEK WHICH WILL ALLOW TEMPERATURES TO RETURN
TO SEASONAL NORMS...THOUGH ISOLATED TO SCATTERED DIURNALLY DRIVEN
ACTIVITY WILL LIKELY CONTINUE OVER THE MOUNTAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1136 PM MDT WED JUN 10 2015

SOME CONVECTION CONTINUES THIS MORNING MAINLY ALONG THE I-70
CORRIDOR AND ALSO SERN UT. HEAVY RAIN IS EXPECTED UNDER THESE
SHOWERS AND STORMS ALONG WITH STRONG WINDS AND SOME LARGE HAIL.
THE I-70 CLUSTER WILL LIKELY STRATIFORM OUT WHILE THE SERN UT AREA
WILL LIKELY CONTINUE TRACKING EWRD OVERNIGHT. FOR
TOMORROW...PLENTY OF RAIN AND STORMS EXPECTED WITH ALL TAF SITES
UNDER THE GUN LIKELY DROPPING TO MVFR/IFR FOR MOST OF THE DAY.
HEAVY RAIN WILL BE THE BIGGEST CONCERN THOUGH SOME GUSTY WINDS
WILL ALSO PLAY INTO IT. ILS BREAKPOINTS WILL BE MET EARLY ON AND
IF NOT...CERTAINLY BY NOON. UNSETTLED WEATHER WILL CONTINUE
OVERNIGHT TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 322 PM MDT WED JUN 10 2015

FLASH FLOOD WATCHES REMAIN IN EFFECT FOR SE UTAH AND SW COLORADO.
DRY WASHES AND SLOT CANYONS WILL BE SUSCEPTIBLE TO FLOODING FROM
THE MASSIVE INFLUX OF MOISTURE FROM THE REMNANTS OF TROPICAL STORM
BLANCA THROUGH THURSDAY EVENING. MANY RIVERS...CREEKS AND STREAMS
IN UTAH AND COLORADO ARE ALREADY RUNNING HIGH DUE TO SNOWMELT AND
RECENT RAINFALL. ADDITIONAL RAINFALL WILL INCREASE CHANCES FOR
FLASH FLOODING ACROSS THE AREA. SOME RIVER BANKS MAY ALSO BECOME
UNSTABLE. USE CAUTION IF WALKING OR RECREATING NEAR RIVERS OR
STREAMS AS WATER IS RUNNING FAST AND HIGH.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR COZ006-009-011-
     017>023.

UT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR UTZ022-025-
     027>029.

&&

SHORT TERM...EH/NL
LONG TERM...NL
AVIATION...TGR
HYDROLOGY...TGJT
Hazardous weather outlook, Jun 10, 5:29 AM MDT, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
529 AM MDT WED JUN 10 2015

COZ001>014-017>023-UTZ022>025-027>029-111200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
529 AM MDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME HEAVY...WILL MOVE ACROSS THE
FORECAST AREA TODAY AND CONTINUE THROUGH THIS EVENING. HEAVY
RAINFALL WILL INCREASE AS THE DAY PROGRESSES INCREASING FLASH
FLOOD POTENTIAL SO A FLASH FLOOD WATCH HAS BEEN ISSUED. SHOWERS
WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LITTLE CHANGE THROUGH TUESDAY AS MOISTURE REMAINS IN THE AREA
BRINGING AFTERNOON SHOWERS AND STORMS. FROM SUNDAY
ONWARDS...HIGHER TERRAIN WILL BE FAVORED FOR CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS OR ANY OBSERVED
FLOODING TO THE GRAND JUNCTION FORECAST OFFICE.

In the hours before

Special weather statement, Jun 10, 8:17 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
817 PM MDT WED JUN 10 2015

COZ017-020-UTZ027-110300-
PARADOX VALLEY/LITTLE DOLORES RIVER CO-
UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-ARCHES/GRAND FLAT UT-
817 PM MDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MESA AND
SOUTHEASTERN GRAND COUNTIES UNTIL 900 PM MDT...

AT 816 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CASTLE VALLEY...MOVING EAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GATEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3895 10896 3868 10893 3869 10906 3873 10906
      3874 10907 3874 10913 3871 10915 3869 10919
      3870 10945 3888 10947
TIME...MOT...LOC 0216Z 265DEG 18KT 3880 10937

JDC
Local storm report, Jun 10, 10:48 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1048 PM MDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       3 W BAYFIELD            37.23N 107.65W
06/10/2015  M1.50 INCH       LA PLATA           CO   PUBLIC

            24 HOUR REPORT ENDING AT 6 PM MDT

&&

EVENT NUMBER GJT1500808

JDC
Local storm report, Jun 10, 10:53 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1053 PM MDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       DURANGO                 37.29N 107.87W
06/10/2015  M0.70 INCH       LA PLATA           CO   PUBLIC

            7 HOUR TOTAL ENDING AT 11 AM THIS MORNING.

&&

EVENT NUMBER GJT1500809

JDC
Special weather statement, Jun 10, 10:57 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1057 PM MDT WED JUN 10 2015

UTZ022-029-110545-
CANYONLANDS/NATURAL BRIDGES UT-SOUTHEAST UTAH UT-
1057 PM MDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN JUAN COUNTY
UNTIL 1145 PM MDT...

AT 1057 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF HALLS CROSSING...OR 41 MILES WEST OF MEXICAN
HAT...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN
JUAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3739 11069 3739 11062 3745 11062 3745 11053
      3750 11053 3757 10993 3724 10987 3724 11006
      3727 11004 3733 11010 3733 11018 3724 11007
      3724 11027 3731 11027 3732 11043 3723 11065
      3730 11064 3730 11069
TIME...MOT...LOC 0457Z 260DEG 39KT 3735 11062

TGR
Special weather statement, Jun 10, 11:07 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1107 PM MDT WED JUN 10 2015

UTZ029-110545-
CANYONLANDS/NATURAL BRIDGES UT-
1107 PM MDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN JUAN COUNTY
UNTIL 1145 PM MDT...

AT 1106 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF TICABOO...OR 46 MILES NORTHWEST OF MEXICAN HAT...MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRY CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3762 11046 3764 11046 3764 11044 3766 11044
      3767 11038 3768 11038 3769 11037 3775 11037
      3779 11002 3752 11001 3754 11053 3762 11053
TIME...MOT...LOC 0506Z 267DEG 21KT 3765 11047

JDC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:17 PM MDTSpecial Weather StatementGJTGrand43 min
Jun 10, 10:57 PM MDTSpecial Weather StatementGJTSan Juan48 min
Jun 10, 11:07 PM MDTSpecial Weather StatementGJTSan Juan38 min
Jun 10, 11:12 PM MDTSevere Thunderstorm WarningGJTSan Juan33 min
Jun 10, 11:12 PM MDTSevere Thunderstorm WarningGJTSan Juan33 min
Jun 10, 11:40 PM MDTSevere Thunderstorm WarningGJTSan Juan35 min
Jun 11, 12:57 AM MDTSevere Thunderstorm WarningGJTSan Juan33 min
Jun 11, 11:17 AM MDTAreal Flood AdvisoryGJTGrand6 hr
Jun 11, 12:01 PM MDTFlash Flood WarningGJTGrand3 hr
Jun 11, 12:19 PM MDTFlash Flood WarningGJTGrand3 hr
Jun 11, 1:07 PM MDTAreal Flood AdvisoryGJTSan Juan3 hr
Jun 11, 2:17 PM MDTFlash Flood WarningGJTSan Juan6 hr

Nearby

Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.